Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Wakefield, VA

June 22, 2012Lancaster County, Northumberland County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 1:51 PM EDT for Lancaster County, Northumberland County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 1:51 PM EDT (17:51 UTC)
Expired
Jun 22, 2012, 2:30 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lancaster County, VA, Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:10 PM EDTTSTM WND DMGHeathsville, VATREES DOWN ALONG RTE 360 IN HEATHSVILLE AND DODLYT ROAD. DIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS51 KAKQ 221751
SVRAKQ
VAC103-133-221830-
/O.NEW.KAKQ.SV.W.0036.120622T1751Z-120622T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
151 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LANCASTER COUNTY IN EASTERN VIRGINIA...
  CENTRAL NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...

* UNTIL 230 PM EDT

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WICOMICO CHURCH...OR 6 MILES WEST OF FAIR
  PORT...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WICOMICO CHURCH AROUND 155 PM EDT.
  FAIR PORT AROUND 225 PM EDT.
  SMITH POINT AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE REHOBOTH
CHURCH...EDWARDSVILLE...BURGESS...LILIAN...FLEETON...OPHEILA AND
REEDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3792 7626 3788 7622 3782 7625 3780 7628
      3781 7630 3780 7630 3778 7627 3777 7630
      3775 7630 3777 7650 3794 7652 3796 7635
TIME...MOT...LOC 1749Z 267DEG 9KT 3782 7640
WIND...HAIL <50MPH 1.00IN

$$

JBILLET
1 follow-up statement
934 
WWUS51 KAKQ 221809
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
209 PM EDT FRI JUN 22 2012

VAC103-133-221830-
/O.CON.KAKQ.SV.W.0036.000000T0000Z-120622T1830Z/
NORTHUMBERLAND VA-LANCASTER VA-
209 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LANCASTER AND CENTRAL NORTHUMBERLAND COUNTIES UNTIL 230 PM EDT...

AT 205 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HEATHSVILLE TO WICOMICO CHURCH...MOVING NORTHEAST AT 5
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FAIR PORT AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MIDDLETONS
CORNER...EDWARDSVILLE...BURGESS...FLEETON...LILIAN...HULL NECK...
REEDVILLE AND OPHEILA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3792 7626 3788 7622 3782 7625 3780 7628
      3781 7630 3780 7630 3778 7627 3777 7630
      3775 7630 3777 7650 3794 7652 3796 7635
TIME...MOT...LOC 1809Z 241DEG 5KT 3789 7642 3779 7635
WIND...HAIL <50MPH 1.00IN

$$

JBILLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:48 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 22, 10:48 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1048 AM EDT FRI JUN 22 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH
TODAY...MAINTAINING HOT AND HUMID CONDITIONS OVER THE MID
ATLANTIC REGION. A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON
THROUGH SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER THE
REGION AGAIN FOR SATURDAY EVENING INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS WARMING QUICKLY THIS MORNING SHOOTING FOR HIGHS IN THE MID 90S
TO A FEW UPPER 90S. SKIES HAVE BECOME MOSTLY CLEAR WITH JUST A
FEW PATCHES OF CLOUDS OVER CENTRAL VA. HEATING COMBINED WITH LOW
LEVEL MOISTURE SHOULD START TO DEVELOP A CU FIELD ONCE TEMPS HIT
THE LOWER 90S. CURRENT SURFACE ANALYSIS SHOWS A PRE FRONTAL
TROUGH ORIENTED SW TO NE ACROSS CENTRAL VA THIS MORNING WELL
AHEAD OF THE TRUE COLD FRONT SLOWLY PRESSING INTO WESTERN VA.
THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THIS PRE FRONTAL TROUGH
AFTER 2PM WITH THE FRONT NOT EXPECTED TO MOVE INTO THE REGION
UNTIL THE EVENING EVENTUALLY CLEARING THE COAST LATE TONIGHT.

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE THIS AFTERNOON AND GIVEN
THE SURFACE BASED HEATING...MID LEVEL DRY AIR AND STEEPENING MID
LEVEL LAPSE RATES SOME OF THE STORMS SHOULD BECOME STRONG TO
SEVERE. DUE TO THE LACK OF SHEAR STORMS WILL BE PULSE IN NATURE
BECOMING OUTFLOW DRIVEN GRADUALLY DEVELOPING IN CLUSTERS. THE MAIN
THREAT FROM STORMS TODAY WILL BE GUSTY WINDS AND FREQUENT
LIGHTNING GIVEN THE INSTABILITY FROM -10 TO -30 DEGREES. ISOLATED
AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK STEERING FLOW AND
SLOW MOVING STORMS. SOME AREAS COULD SEE TWO ROUNDS OF SHOWERS AND
STORMS...THE FIRST MID TO LATE THIS AFTERNOON WITH THE PRE
FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS WITH THE
ACTUAL FRONT LATER THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
CDFNT SLO TO PUSH E AND S OF THE FA THROUGH SAT (WHICH IS USUALLY
THE CASE THIS TIME OF YR). WL BEGIN TO TAPER POPS FM W-E
TNGT...AND KP AT LEAST 20-30% POPS ACRS XTRM SE VA/NE NC ON SAT.
CLRG OUT/LWRG HUMIDITY XPCD SAT OUTSIDE OF XTRM SE VA/NE NC. SFC
HI PRES EVENTUALLY BUILDS OVR THE FA SAT NGT INTO SUN MRNG. THAT
HI BREAKS DN SUN AFTN. LLVL FLO BECOMES SSE ON SUN...AND WL HV
SLGT CHC POPS SUN ACRS XTRM SE VA/NE NC (INVOF DISSIPATING FNTL
BNDRY)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE
NW)...OTRW PCLDY.

LO TEMPS TNGT FM THE U60S TO M70S. HI TEMPS FM THE M80S TO ARND
90F. LO TEMPS SAT NGT RANGING THROUGH THE 60S. HI TEMPS SUN AGN
FM THE M80S TO ARND 90F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LATEST GFS/ECMWF IN GOOD AGREEMENT THAT MID-UPPER LEVEL PATTERN
SHIFTS BACK TO ONE FAVORING A TROUGH DIGGING SOUTH FROM HUDSON BAY
CANADA AS UPSTREAM RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS
STATES. THE TROUGH LOOKS TO BECOME ESTABLISHED ACRS THE GREAT
LAKES AND NE STATES TUE-THU. SFC COLD FRONT WILL LIKELY CROSS THE
AREA ON MON...WITH ONE LAST VERY WARM DAY IN ADVANCE OF THE
FRONT/HIGHS INTO THE UPPER 80S TO LWR 90S. WILL CARRY CHC POPS ALL
AREAS DURING CLIMO FAVORED AFTN-EARLY EVENING TIMEFRAME (ALTHOUGH
CAPPING AT 30% FOR NOW DUE TO UNCERTAINTY THIS FAR OUT). GENLY A
COOLER/DRIER SETUP TUE-THU...LATEST MODELS IN BETTER AGREEMENT THAT
ANY GULF OF MEXICO TROPICAL MOISTURE WILL BE SUPPRESSED TO OUR SOUTH
THROUGH THE PERIOD. TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW
AVG FOR LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND
IN THE 60S NEAR THE COAST.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
LATEST IR SATELLITE IMAGES SHOW A SCT/BKN DECK OF MID CLOUDS OVER
KRIC WITH A MAINLY CLEAR SKY OVER THE COASTAL TAF SITES. AS HAS BEEN
THE CASE THE PAST FEW MORNINGS...WILL HAVE SOME MFVR HZ TO DEAL WITH
EARLY THIS MORNING. OTW...EXPECTING VFR CONDITIONS THROUGH EARLY
AFTERNOON. WINDS WILL GENERALLY BE LIGHT SW-W TODAY AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT PUSHES INTO CENTRAL VA BY MID TO
LATE AFTN AND INTO SE VA BY EARLY EVENING. EXPECT A CHC FOR
SHOWER/TSTM ACTIVITY AT ALL TAF SITES AFTER 18Z THROUGH THE EVENING
HOURS. SHWRS MAY LINGER INTO THE FIRST PART OF SATURDAY...THEN HIGH
PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND.

&&

.MARINE...
NO HEADLINES IN EFFECT W/ SUB-SCA CONDITIONS TODAY...SEAS GENLY
AVERAGING 2-3 FT OR LESS AND WAVES AROUND 1 FOOT IN THE BAY (1-2 FT
AT THE MOUTH OF THE BAY). A WEAK FRONT/WIND SHIFT TO THE NW OCCURS
SAT...BUT ALL GUIDANCE SUGGESTS THE FRONT IS TOO WEAK FOR ANYTHING
MORE THAN A BRIEF PERIOD OF 10-15 KT SAT MORNING...FOLLOWED BY THE
BOUNDARY WASHING OUT/DISSIPATING BY AFTN. A MORE SIGNIFICANT FRONT
W/ STRONGER COLD AIR ADVECTION WILL APPROACH FROM THE WEST SUNDAY
NIGHT AND SLOWLY DROP THROUGH THE WATERS MON INTO EARLY TUE. EXPECT
A PERIOD OF STRONGER SSE WINDS IN ADVANCE OF THE FRONT LATE SUN INTO
MON...FOLLOWED BY POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW
AND COOLER AIR SURGES DOWN ACROSS THE WARMER WATERS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB/TMG
LONG TERM...LKB
AVIATION...JDM
MARINE...JDM
Hazardous weather outlook, Jun 22, 8:36 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 AM EDT FRI JUN 22 2012

NCZ012>017-030>032-102-VAZ048-049-060>063-065>071-079>084-086>094-
096>098-100-231245-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
836 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...
THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...
EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...WITH STRONG WINDS AND HEAVY RAIN...ARE
EXPECTED LATE THIS AFTERNOON INTO TONIGHT. DUE TO THE AMOUNT OF
HEAT AND INSTABILITY IN THE ATMOSPHERE FREQUENT LIGHTNING CAN BE
EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGES TO RELAY REPORTS OF HAIL PENNY SIZE
OF LARGER...MEASURED WINDS OF 50 MPH OR GREATER AND ANY WIND DAMAGE
OBSERVED INCLUDING DOWNED TREES.

ANZ630>638-650-652-654-656-658-VAZ095-231245-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS
BRIDGE-TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-NORFOLK/PORTSMOUTH-
836 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE CENTRAL
CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN YORK RIVER.

SCATTERED THUNDERSTORMS...WITH STRONG GUSTY WINDS AND HEAVY
RAIN...ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. DUE TO THE
AMOUNT OF HEAT AND INSTABILITY IN THE ATMOSPHERE FREQUENT
LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. THOSE PLANNING
ON LATE THIS AFTERNOON AND TONIGHT SHOULD MONITOR WEATHER
CONDITIONS CLOSELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGES TO RELAY REPORTS OF HAIL PENNY SIZE
OF LARGER...MEASURED WINDS OF 50 MPH OR GREATER AND ANY WIND DAMAGE
OBSERVED INCLUDING DOWNED TREES.

MDZ021>025-VAZ064-072>078-085-099-231245-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
836 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER
EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

SCATTERED THUNDERSTORMS...WITH STRONG WINDS AND HEAVY RAIN...ARE
EXPECTED LATE THIS AFTERNOON INTO TONIGHT. DUE TO THE AMOUNT OF
HEAT AND INSTABILITY IN THE ATMOSPHERE FREQUENT LIGHTNING CAN BE
EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGES TO RELAY REPORTS OF HAIL PENNY SIZE
OF LARGER...MEASURED WINDS OF 50 MPH OR GREATER AND ANY WIND DAMAGE
OBSERVED INCLUDING DOWNED TREES.

In the hours before

Special weather statement, Jun 22, 12:31 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1231 PM EDT FRI JUN 22 2012

VAZ064-074>077-221700-
CAROLINE VA-ESSEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
1231 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL AFFECT ESSEX...NORTHEASTERN
CAROLINE...NORTHERN RICHMOND...NORTHWESTERN NORTHUMBERLAND AND
WESTMORELAND COUNTIES...

AT 1226 PM EDT...STRONG THUNDERSTORMS WERE NEAR LORETTO...MOVING
EAST AT 20 MPH.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR OAK GROVE AROUND 1240 PM...PEEDS AROUND 1250
PM AND LERTY AROUND 100 PM.

LAT...LON 3818 7687 3817 7684 3817 7675 3816 7666
      3800 7647 3784 7698 3816 7716 3817 7713
      3816 7712 3816 7707 3818 7706 3820 7690

FORECASTER: JBILLET
Special weather statement, Jun 22, 1:22 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
122 PM EDT FRI JUN 22 2012

VAZ076>078-221815-
LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-
122 PM EDT FRI JUN 22 2012

...SLOW MOVING STRONG THUNDERSTORMS OVER THE NORTHERN NECK...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LANCASTER...NORTHUMBERLAND AND
RICHMOND COUNTIES...FROM HEATHSVILLE TO FAIR PORT...OR FROM CALLAO
TO FAIR PORT...MOVING EAST AT 10 MPH. LOCATIONS THAT WILL LIKELY BE
AFFECTED BY THESE STORMS INCLUDE...LEWISETTA.

WIND GUSTS TO 45 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
HAIL ARE EXPECTED WITH THESE STORMS.

HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3797 7641 3797 7638 3787 7623 3782 7625
      3780 7628 3781 7630 3780 7630 3778 7627
      3777 7630 3774 7630 3790 7662 3802 7647

JFOSTER
Special weather statement, Jun 22, 1:31 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 PM EDT FRI JUN 22 2012

VAZ072>074-076>078-084-085-221830-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA-
131 PM EDT FRI JUN 22 2012

...CLUSTER OF STRONG THUNDERSTORMS OVER THE PENINSULA AND NORTHERN
NECK...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CHURCH VIEW...OR ABOUT 5 MILES
NORTHWEST OF URBANNA...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SAMOS AND...REMLIK AT 150 PM
EDT...NESTING AT 155 PM EDT...URBANNA AT 210 PM EDT...WATER VIEW AT
215 PM EDT.

WIND GUSTS TO 50 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
SMALL HAIL CAN OCCUR WITH THESE STORMS.

IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY DOWNPOURS WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3788 7653 3763 7636 3758 7680 3770 7687

JFOSTER
Local storm report, Jun 22, 1:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             URBANNA                 37.64N 76.58W
06/22/2012  E0.75 INCH       MIDDLESEX          VA   TRAINED SPOTTER

            1/2 TO 3/4 INCH HAIL AND VERY HEAVY RAIN

&&

JFOSTER
Special weather statement, Jun 22, 1:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT FRI JUN 22 2012

MDZ024-025-221845-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
142 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS OVER WORCESTER COUNTY...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWARK...OR ABOUT 11 MILES SOUTHWEST OF
OCEAN CITY...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR IRONSHIRE AT 150 PM EDT...BERLIN AT 215 PM EDT...OCEAN CITY
MUNICIPALITY AT 240 PM EDT...WEST OCEAN CITY...AND...CAPE ISLE OF
WIGHT AT 245 PM EDT.

WIND GUSTS TO 45 MPH...HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL
HAIL CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS ARE ALSO POSSIBLE.

LAT...LON 3832 7507 3831 7509 3816 7516 3813 7520
      3818 7520 3820 7518 3823 7521 3820 7525
      3815 7525 3825 7538 3846 7518 3846 7509
      3843 7504 3838 7505

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:24 PM EDTSpecial Weather StatementAKQLouisa51 min
Jun 22, 12:31 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland29 min
Jun 22, 1:22 PM EDTSpecial Weather StatementAKQNorthumberland53 min
Jun 22, 1:31 PM EDTSpecial Weather StatementAKQLancaster59 min
Jun 22, 1:59 PM EDTSpecial Marine WarningAKQ91 min
Jun 22, 2:16 PM EDTSpecial Marine WarningAKQ59 min
Jun 22, 2:16 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa59 min
Jun 22, 2:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk56 min
Jun 22, 2:22 PM EDTSpecial Weather StatementAKQAccomack53 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex49 min
Jun 22, 2:33 PM EDTSpecial Weather StatementAKQNorthumberland57 min
Jun 22, 3:00 PM EDTSpecial Marine WarningAKQ90 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland53 min
Jun 22, 3:12 PM EDTSpecial Marine WarningAKQ63 min
Jun 22, 3:15 PM EDTSpecial Weather StatementAKQMathews, York, City of Hampton, City of Newport News, City of Poquoson60 min
Jun 22, 3:31 PM EDTSpecial Weather StatementAKQCaroline59 min
Jun 22, 3:44 PM EDTSpecial Weather StatementAKQAmelia, Powhatan61 min
Jun 22, 3:49 PM EDTSpecial Marine WarningAKQ86 min
Jun 22, 3:49 PM EDTSpecial Weather StatementAKQCaroline56 min
Jun 22, 3:53 PM EDTSpecial Weather StatementAKQNorthampton67 min
Jun 22, 3:57 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach63 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningAKQChesterfield, Powhatan45 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland43 min
Jun 22, 4:23 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementAKQHanover, City of Richmond63 min
Jun 22, 4:32 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach4 hr
Jun 22, 4:42 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more63 min
Jun 22, 4:44 PM EDTSpecial Weather StatementAKQKing William46 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, Henrico, New Kent30 min
Jun 22, 4:56 PM EDTSpecial Weather StatementAKQWestmoreland34 min
Jun 22, 5:02 PM EDTSpecial Weather StatementAKQKing and Queen, King William28 min
Jun 22, 5:09 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia36 min
Jun 22, 5:21 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg54 min
Jun 22, 5:27 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond48 min
Jun 22, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk44 min
Jun 22, 5:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach40 min
Jun 22, 5:37 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Portsmouth3 hr
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex49 min
Jun 22, 5:45 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Sussex, City of Emporia45 min
Jun 22, 5:58 PM EDTSpecial Marine WarningAKQ78 min
Jun 22, 6:12 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more48 min
Jun 22, 6:16 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk44 min
Jun 22, 6:19 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia41 min
Jun 22, 6:28 PM EDTSpecial Marine WarningAKQ81 min
Jun 22, 6:33 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin27 min
Jun 22, 6:36 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson24 min
Jun 22, 6:48 PM EDTSpecial Weather StatementAKQCity of Chesapeake42 min
Jun 22, 6:50 PM EDTAreal Flood AdvisoryAKQGreensville74 min
Jun 22, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more51 min
Jun 22, 6:57 PM EDTSpecial Marine WarningAKQ93 min
Jun 22, 6:58 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk62 min
Jun 22, 7:27 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min
Jun 22, 7:51 PM EDTAreal Flood AdvisoryAKQCity of Suffolk99 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.